MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955610
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Wound Dehiscence (1154); Hernia (2240)
Date of Event 11/12/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2009 ¿ patient was diagnosed with recurrent abdominal wall hernia thereby underwent laparoscopic repair with the implant of sepramesh ip (device #1).Per operative notes, ¿the defect was circular in orientation just near the umbilicus.The sepramesh ip (device #1) was placed and tacked.¿ on (b)(6) 2016 ¿ patient was diagnosed with incarcerated recurrent ventral hernia thereby underwent laparoscopic repair with the implant of ventralight st with echo (device #2) and ventralight st with echo (device # 3).Per operative notes, ¿there were extensive small bowel and omental adhesions to the previous mesh near the umbilicus.There were two additional smaller hernias, one just cephalad to the main hernia, and one in the epigastrium.These are both incisional hernias.The lysis of adhesions from the small bowel to the lower larger hernia mesh was extremely difficult with the mesh (device # 1) having been fused to the small bowel extensively, up into the hernia sac.Adhesions were lysed and small bowel resection was performed.The hernia was repaired using ventralight st with echo (device # 2) and ventralight st with echo (device #3).One mesh was placed above, and another mesh was placed below to cover both hernias equally.Then, meshes were tacked circumferentially.On (b)(6) 2016 ¿ patient developed intra-peritoneal hemorrhage, acute blood loss anemia, acute kidney injury thereby underwent exploratory laparotomy, evacuation of hemoperitoneum, excision of hernia sac and explantation of laparoscopically placed mesh (device 2).Per operative notes, ¿patient became hypotensive peritoneal with leukocytosis and had drop in hemoglobin, transferred to icu in critical condition where patient was resuscitated.Large amounts of blood and blood clots were expressed, resected the hernia sac and explanted the large piece of mesh (device # 2) removing suture and tacks, evacuated 4500 cc of blood and clots, started packing and evaluating the anastomosis which looked intact.Noticed some oozing in the mesentery posterior to the anastomosis, opened the sutured mesenteric defect, found a small mesenteric bleed that was slowly bleeding and this was ligated.The patient was incubated in a critical condition and transferred to the icu.¿ on (b)(6) 2016 ¿ patient had open wound of abdomen thereby underwent washout and partial fascial closure with wound vac exchange.Per operative notes, ¿the previous abthera removed, no bleeding noted.Then, irrigated and washed between the loop of small bowel.The rest of the bowel was then inspected again and then proceeded with partial fascial closure.¿ on (b)(6) 2016 ¿ patient had open abdominal wall wound, recurrent incisional hernia thereby underwent laparotomy, explantation of old mesh and placement of phasix flat mesh (device # 4).Per operative notes, ¿the previous abthera removed, no bleeding noted.Then, irrigated and washed between the loop of small bowel.The previous remnant of the old mesh at the lower aspect of the abdomen was explanted (device #1 # 3), the previous fascial stitches were removed.The phasix flat mesh (device #4) was placed.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2015) is considered to be a best estimate.This mdr represents the ventralight st w/echo (device 2).An additional mdr will be submitted for ventralight st with echo (device 3) and another supplemental emdr was submitted to represent the sepramesh ip (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23730443
Report Number1213643-2025-01174
Device Sequence Number13410213
Product Code FTL
UDI-Device Identifier00801741031748
UDI-Public(01)00801741031748(17)171028(10)HUZI1922
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2017
Device Catalogue Number5955610
Device Lot NumberHUZI1922
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age52 YR
Patient SexFemale